Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 27, NWS Brownsville, TX

June 22, 2007Starr County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 22, 2007, 6:38 PM CDT for Starr County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 22, 2007, 6:38 PM CDT (23:38 UTC)
Expired
Jun 22, 2007, 8:45 PM CDT
In force
2 hr
Issued by
NWS Brownsville, TX
Area
Whole counties

County Starr County, TX

The radar

The Brownsville radar (KBRO), 150 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:08 PM CDTFLASH FLOODRoma, TXPUBLIC REPORTS EXTENSIVE FLOODING IN THE CITY OF ROMA. NUMEROUS STREETS IMPASSIBLE. LOCAL STREAMS AND ARROYOS RUNNING BANKFUL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2933 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 222342
FFWBRO
TXC427-230145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
638 PM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STARR COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...EL SAUZ...

* UNTIL 845 PM CDT

* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS MOVING NORTH FROM MEXICO INTO STARR 
  COUNTY. RAINFALL RATES OF UP TO FIVE INCHES PER HOUR WERE NOTED
  IN SOME OF THE STORMS. THE HEAVY RAINING STORMS COULD CONTINUE
  TO DEVELOP OVER STARR COUNTY FOR THE NEXT FEW HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROMA...RIO GRANDE CITY AND EL SAUZ.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2659 9914 2641 9906 2635 9886 2635 9882
      2625 9868 2630 9862 2679 9837 2679 9895
      2668 9900 2665 9905

$$

54
2 follow-up statements
000 
WGUS74 KBRO 230013
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
711 PM CDT FRI JUN 22 2007

TXC427-230145-
STARR TX-
711 PM CDT FRI JUN 22 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR STARR
COUNTY...

AT 702 PM CDT...THE PUBLIC REPORTED EXTENSIVE FLOODING IN THE CITY 
OF ROMA. NUMEROUS STREETS WERE IMPASSIBLE. LOCAL STREAMS AND ARROYOS 
WERE RUNNING AT BANKFULL. HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS 
WILL CONTINUE THIS EVENING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROMA.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2659 9914 2641 9906 2635 9886 2635 9882
      2625 9868 2630 9862 2679 9837 2679 9895
      2668 9900 2665 9905

$$

54
000 
WGUS74 KBRO 230119
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
818 PM CDT FRI JUN 22 2007

TXC427-230128-
STARR TX-
818 PM CDT FRI JUN 22 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR STARR COUNTY...

AT 818 PM CDT DOPPLER RADAR INDICATED THAT HEAVY RAINFALL IN STARR 
COUNTY HAD ENDED.

LAT...LON 2659 9914 2641 9906 2635 9886 2635 9882
      2625 9868 2630 9862 2679 9837 2679 9895
      2668 9900 2665 9905

$$

54

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 1:45 PM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jun 22, 1:45 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT FRI JUN 22 2007

.DISCUSSION...MOISTURE CONTINUES TO INCREASE OVER THE AREA TODAY
WITH A WARM SOUTHEAST FLOW OF AIR.  BRO SOUNDING THIS MORNING SHOWED
A PRECIP WATER OF 2.23 AND A K-INDEX OF 37.  SHOWERS AND
THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP THIS AFTERNOON WITH THE
DIURNAL HEATING. WILL HOLD OFF ON FLOOD WATCH AT THIS TIME AS MOST
OF DEEP SOUTH TEXAS HAS PRETTY HIGH FLASH FLOOD GUIDANCE.  WILL
CONTINUE TO KEEP POPS FAIRLY HIGH THROUGH THE WEEKEND WITH AN UPPER
LEVEL TROUGH LINGERING ALONG THE GULF COAST. TEMPERATURES SHOULD BE
NEAR NORMAL FOR THIS TIME OF YEAR.  LATEST GFS MODEL RUNS CONTINUE
TO INCREASE THE CHANCES OF PRECIP THROUGH THE WEEKEND AS ATMOSPHERIC
MOISTURE HAS BECOME LESS LIKELY TO DECREASE. SEABREEZE SHOULD HAVE
NO TROUBLE FORMING THROUGH EARLY NEXT WEEK. THE TROPICAL WAVE IN THE
WESTERN CARIBBEAN WILL CONTINUE MOVING NORTHWEST ACROSS THE YUCATAN
PENINSULA AND THROUGH THE WESTERN GULF OVER THE WEEKEND. CURRENT
TIMING HAS THE MOISTURE FROM THIS SYSTEM ARRIVING ON WEDNESDAY.
&&

.MARINE...AT NOON BUOY 20 REPORTED SOUTHEAST WINDS AT 12 KNOTS WITH
GUSTS TO 14 KNOTS AND SEAS AT 2 FEET WITH A 6 SECOND PERIOD. LIGHT
TO MODERATE SOUTHEAST WINDS WILL CONTINUE OVER THE MARINE AREAS
THROUGH TONIGHT. THE WINDS AND SEAS WILL INCREASE OVER THE MARINE
AREAS THIS WEEKEND AS THE PRESSURE GRADIENT INCREASES ACROSS THE
AREA. SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY OVER PORTIONS OF
THE MARINE AREAS AT TIMES THROUGH THE EARLY PART OF NEXT WEEK. THE
WINDS AND SEAS MAY INCREASE IN AND NEAR ANY SHOWERS OR THUNDERSTORMS.
&&

.AVIATION...VFR TO MVFR CONDITIONS WITH MOSTLY CLOUDY TO PARTLY
CLOUDY SKIES AND MODERATE SOUTHEASTERLY WINDS ARE OCCURRING AT THE
REGIONAL AIRPORTS. THERE IS A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA AT TIMES FOR THE
NEXT FEW DAYS. MVFR TO TEMPORARY IFR CONDITIONS MAY OCCUR IN ANY
SHOWERS OR THUNDERSTORMS OTHERWISE VFR CONDITIONS WILL PREVAIL OVER
THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  88  79  91 /  20  20  20  50
BROWNSVILLE          76  90  78  91 /  20  20  20  50
HARLINGEN            73  91  76  92 /  20  20  20  50
MCALLEN              75  90  76  94 /  20  30  30  50
RIO GRANDE CITY      76  90  75  94 /  30  40  30  50
SOUTH PADRE ISLAND   79  87  80  91 /  10  10  10  40
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

65/63
Hazardous weather outlook, Jun 22, 5:31 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
531 AM CDT FRI JUN 22 2007

TXZ248>257-231115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
531 AM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN MAY
PRODUCE MINOR FLOODING OF STREETS AND HIGHWAYS. WHILE ANY LOCATION
ACROSS DEEP SOUTH TEXAS COULD EXPERIENCE HEAVY RAIN THE COUNTIES
OF HIDALGO...STARR...ZAPATA AND JIM HOGG MAY BE MORE LIKELY TO SEE
AREAS OF CONCENTRATED HEAVY PRECIPITATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
PROVIDE A THREAT FOR LOCALIZED FLOODING THIS WEEKEND THROUGH
TUESDAY.

BUILDING SEAS LATE MONDAY...TUESDAY AND WEDNESDAY COULD INCREASE THE
RISK OF RIP CURRENTS ALONG AREAS BEACHES TO A HIGH RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

59

In the hours before

Local storm report, Jun 22, 6:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
625 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     FLASH FLOOD      HEBBRONVILLE            27.32N 98.69W
06/22/2007                   JIM HOGG           TX   LAW ENFORCEMENT

            JIM HOGG COUNTY SHERIFF DEPARTMENT REPORTS STANDING WATER
            ON FM 1017 AND HIGHWAY 16. FM 1017 FROM HEBBRONVILLE TO
            18 MILES SOUTH IMPASSIBLE.

&&

KLERMAN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:13 PM CDTFlash Flood WarningBROJim Hogg92 min
Jun 22, 4:46 PM CDTFlash Flood WarningBROJim Hogg2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.